Alert archive / Illinois / River Flood Warnings in 2009

River Flood Warning 52, NWS Lincoln, IL

June 19, 2009Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this river flood warning at Jun 19, 2009, 12:06 AM CDT for Fulton County, Knox County, Illinois. It took effect at Jun 19, 2009, 3:02 AM CDT. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2009, 12:06 AM CDT (05:06 UTC)
In effect from
Jun 19, 2009, 3:02 AM CDT
Expired
Jun 21, 2009, 7:00 PM CDT
In force
64 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 17.13 ft at Jun 20, 2009, 5:00 PM CDT.

actionminormoderate510152006/1906/2006/2106/2206/23
Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 190506
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
1206 AM CDT FRI JUN 19 2009

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN ILLINOIS... 

  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC057-095-191906-
/O.NEW.KILX.FL.W.0052.090619T0802Z-090620T1306Z/
/LNMI2.1.ER.090619T0802Z.090619T1800Z.090620T0706Z.NO/
1206 AM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPOON RIVER AT LONDON MILLS.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1145 PM THURSDAY THE STAGE WAS 14.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  NEAR THE RIVER.

&&

                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

SPOON RIVER
 LONDON MILLS      15  14.6 FRI 12 AM   15.4   14.6   11.7

$$
6 follow-up statements
000 
WGUS83 KILX 191357
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
857 AM CDT FRI JUN 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES. 

.RIVER LEVELS HAVE NEARED THEIR PEAK AFTER THE HEAVY RAINFALL FROM THURSDAY. 
THE RIVER IS EXPECTED TO REMAIN JUST ABOVE FLOOD STAGE INTO
SATURDAY. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC057-095-200357-
/O.EXT.KILX.FL.W.0052.000000T0000Z-090621T0900Z/
/LNMI2.1.ER.090619T0622Z.090619T1800Z.090621T0300Z.NO/
857 AM CDT FRI JUN 19 2009

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE SPOON RIVER AT LONDON MILLS. 
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  745 AM FRIDAY THE STAGE WAS 15.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.8 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  NEAR THE RIVER.

&&
                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

SPOON RIVER
 LONDON MILLS      15  15.6 FRI 8 AM    15.5   14.2   11.7

$$
GEELHART
000 
WGUS83 KILX 200328
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1028 PM CDT FRI JUN 19 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  ILLINOIS RIVER AT HAVANA AFFECTING FULTON AND MASON COUNTIES 
  ILLINOIS RIVER AT BEARDSTOWN AFFECTING BROWN...CASS...MORGAN AND 
  SCHUYLER COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC057-125-201728-
/O.CON.KILX.FL.W.0006.000000T0000Z-000000T0000Z/
/HAVI2.3.ER.090214T0700Z.090522T1200Z.000000T0000Z.NR/
1028 PM CDT FRI JUN 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT HAVANA. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  930 PM FRIDAY THE STAGE WAS 15.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY 
  TUESDAY AFTERNOON THEN BEGIN FALLING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

ILLINOIS RIVER
 HAVANA            14  15.7 FRI 9 PM    15.9   16.3   16.6



$$

ILC009-017-137-169-201727-
/O.CON.KILX.FL.W.0007.000000T0000Z-000000T0000Z/
/BEAI2.2.ER.090214T0315Z.090522T2245Z.000000T0000Z.NO/
1028 PM CDT FRI JUN 19 2009

THE FLOOD WARNING CONTINUES FOR
  THE ILLINOIS RIVER AT BEARDSTOWN. 
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  945 PM FRIDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.3 FEET BY 
  TUESDAY AFTERNOON THEN BEGIN FALLING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

ILLINOIS RIVER
 BEARDSTOWN        14  16.0 FRI 10 PM   16.1   16.7   17.0



$$
SHIMON
000 
WGUS83 KILX 201415
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
915 AM CDT SAT JUN 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES.
  
.RIVER LEVELS BEGAN TO RISE AGAIN LAST NIGHT IN RESPONSE TO 1 TO 
1.5 INCHES OF RAIN ACROSS KNOX COUNTY. HOWEVER...THE RIVER IS 
EXPECTED TO LEVEL OFF BY THIS EVENING. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC057-095-210415-
/O.EXT.KILX.FL.W.0052.000000T0000Z-090622T1800Z/
/LNMI2.1.ER.090619T0622Z.090621T0000Z.090622T1200Z.NO/
915 AM CDT SAT JUN 20 2009

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE SPOON RIVER AT LONDON MILLS. 
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 AM SATURDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.

&&
                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

SPOON RIVER
 LONDON MILLS      15  16.6 SAT 9 AM    16.6   15.0   11.3

$$
GEELHART
000 
WGUS83 KILX 210224
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
924 PM CDT SAT JUN 20 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC057-095-211624-
/O.EXT.KILX.FL.W.0052.000000T0000Z-090622T0900Z/
/LNMI2.1.ER.090619T0622Z.090620T2030Z.090622T0300Z.NO/
924 PM CDT SAT JUN 20 2009

THE FLOOD WARNING CONTINUES FOR
  THE SPOON RIVER AT LONDON MILLS. 
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 PM SATURDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  NEAR THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

SPOON RIVER
 LONDON MILLS      15  16.9 SAT 9 PM    16.1   14.4   12.6



$$
000 
WGUS83 KILX 211415
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
915 AM CDT SUN JUN 21 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC057-095-220000-
/O.EXT.KILX.FL.W.0052.000000T0000Z-090622T0000Z/
/LNMI2.1.ER.090619T0622Z.090620T2030Z.090621T1800Z.NO/
915 AM CDT SUN JUN 21 2009

THE FLOOD WARNING CONTINUES FOR
  THE SPOON RIVER AT LONDON MILLS. 
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  845 AM SUNDAY THE STAGE WAS 15.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  NEAR THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SPOON RIVER
 LONDON MILLS      15  15.6 SUN 9 AM    13.0   10.4    8.6



$$
000 
WGUS83 KILX 220002
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
702 PM CDT SUN JUN 21 2009

...THE FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SPOON RIVER  LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC057-095-220032-
/O.EXP.KILX.FL.W.0052.000000T0000Z-090622T0000Z/
/LNMI2.1.ER.090619T0622Z.090620T2030Z.000000T0000Z.NO/
702 PM CDT SUN JUN 21 2009

THE FLOOD WARNING HAS EXPIRED FOR
  THE SPOON RIVER AT LONDON MILLS.
* AT 645 PM SUNDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* THE RIVER WILL CONTINUE FALLING AND BE AROUND 13 FEET MONDAY.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    MON    TUE    WED

SPOON RIVER
 LONDON MILLS      15  14.9 SUN 7 PM    13.0   10.4    8.6



$$
SMITH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 18, 11:55 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 18, 11:55 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1155 PM CDT THU JUN 18 2009

.DISCUSSION...
ISSUED 835 PM CDT THU JUN 18 2009

NICE CAP IN PLACE ON KDVN AND KILX SOUNDING THIS EVENING. WARM
FRONT IS CURRENTLY EXTENDING NW-SE ACROSS NORTHERN IOWA INTO
NORTHERN ILLINOIS. 18Z NCEP MODELS SEEM TO BE UNDERESTIMATING
850-700 TEMPS AND MAY BE OVEREMPHASIZING OVERNIGHT CONVECTIVE DEVELOPMENT
IN THE WARM SECTOR. ANY DEVELOPMENT WILL LIKELY REMAIN NORTH OF
THE WARM FRONT NEAR INTERSTATE 80 GIVEN THE STRONG CAP. CORFIDI
VECTORS MORE WESTERLY THAN LAST NIGHT WHICH WOULD KEEP ANY MCS
THAT DEVELOPS PRIMARILY NORTH OF THE FORECAST AREA.  ONE CONCERN
IS THAT INSTABILITY IS EXPLOSIVE WITH 3000+ J/KG AT KDVN AND KILX
AND MAY PRODUCE A SIGNIFICANT ENOUGH COLD POOL TO PUSH DEVELOPMENT
INTO OUR NORTHERN FORECAST AREA. FOR THIS REASON I HESITATE TO
REMOVE POPS ALTOGETHER...BUT WILL LOWER POPS PARTICULAR SOUTH OF
THE I-74 CORRIDOR.

BARKER

&&

.AVIATION...
ISSUED 1155 PM CDT THU JUN 18 2009

CONVECTIVE ACTIVITY THIS EVENING REMAINS NORTH OF THE WARM FRONT
WITH CAPPING IN PLACE IN THE WARM SECTOR IN PLACE OVER TERMINAL SITES.
STILL SOME CONCERN A COLD POOL FROM CONVECTION MAY BE SIGNIFICANT
ENOUGH TO PUSH INITIATION FAR ENOUGH SOUTH TO IMPACT SITES ALONG
I-74...BUT FEEL THIS CHANCE IS LOW ENOUGH TO REMOVE VCTS FOR
TONIGHT AND JUST GO WITH SCT CB. SHORT WAVE RIDING OVER TOP OF
UPPER RIDGE SHOULD INTERACT WITH FRONT SLIDING INTO THE MIDWEST
LATE FRIDAY AND FRIDAY NIGHT TO TAP VERY UNSTABLE AIR EXPECTED TO
BE OVER CENTRAL ILLINOIS. AS DISCUSSED ABOVE...THE MODELS MAY BE
UNDERESTIMATING THE WARM SECTOR CAP WHICH MAY DELAY INITIATION
FROM WHAT THE NCEP MODELS WOULD SUGGEST. HOWEVER...ONCE ACTIVITY
DOES GET GOING...CONVECTION WILL INTENSE. WILL BRING A PERIOD OF
PREDOMINATE TSRA FROM NW TO SE DURING THE EVENING.

PLEASE NOTE THAT A POWER OUTAGE AT KCMI ASOS IS RESTRICTING DATA
FROM THAT SITE WHEN TOWER IS NOT MANNED. AT THIS POINT ENOUGH
REMOTE SENSED INFORMATION IS AVAILABLE TO PROVIDE AN ACCURATE TERMINAL
FORECAST. HOWEVER THAT COULD CHANGE DEPENDING ON TSRA DEVELOPMENT
OR POTENTIAL VSBY REDUCTION.

BARKER
&&

.PREV DISCUSSION...
ISSUED 301 PM CDT THU JUN 18 2009

SHORT TERM...TONIGHT THROUGH SUNDAY...
AXIS OF UPPER LEVEL RIDGE CURRENTLY LIES FROM EASTERN ARKANSAS
NORTHWARD TO CENTRAL IOWA. A WELL-DEFINED OUTFLOW BOUNDARY FROM THE
MCS THIS MORNING LIES FROM BURLINGTON TO TAYLORVILLE THEN INTO
SOUTHEASTERN ILLINOIS. THUNDERSTORM REDEVELOPMENT WILL REMAIN
POSSIBLE ALONG THIS BOUNDARY LATE THIS AFTERNOON AND THIS EVENING.
IN ADDITION...DEVELOPMENT WILL BE POSSIBLE OVER CENTRAL IOWA...WITH
THE STORMS TOPPING THE RIDGE THEN MOVING SOUTHEASTWARD INTO
NORTH-CENTRAL ILLINOIS. WITH THESE FACTORS IN MIND...WILL CARRY
LIKELY POPS UNTIL 06Z ACROSS THE NORTH THEN TAPERING TO CHANCE POPS
OVER THE SOUTH. LATE TONIGHT AND FRIDAY MORNING MAY SEE A RELATIVE
BREAK IN CONVECTION OVER CENTRAL ILLINOIS SO POPS IN THE CHANCE AND
SLIGHT CHANCE CATEGORY WILL BE APPROPRIATE THEN.

ONE OTHER CONSIDERATION TO NOTE IS THAT PORTIONS OF CENTRAL AND
SOUTHEASTERN ILLINOIS MAY REACH HEAT ADVISORY CRITERIA FRIDAY
AFTERNOON DEPENDING ON THE EVOLUTION OF CONVECTION LATE TONIGHT.
CONFIDENCE ON THIS IS NOT HIGH ENOUGH TO WARRANT A HEAT ADVISORY AT
THIS TIME...BUT WILL NEED TO BE WATCHED.

NEXT MAIN UPPER SHORTWAVE TRAVELING THE PERIPHERY OF THE RIDGE IS
NOW LOCATED OVER SOUTHERN COLORADO. THIS FEATURE WILL DRIVE A LOW
PRESSURE FROM IOWA TOWARD LAKE MICHIGAN FRIDAY AFTERNOON...WITH THE
ATTENDANT COLD FRONT COMING SOUTHEASTWARD INTO THE FORECAST AREA
LATE FRIDAY AFTERNOON. THIS FEATURE WILL SPARK THE MOST WIDESPREAD
SEVERE WEATHER THREAT WITH VERY LARGE HAIL AND DAMAGING WINDS LIKELY
INTO AT LEAST THE EVENING HOURS. WILL GO AHEAD AND MENTION SEVERE IN
THE ZONES WITH THE SPC MODERATE RISK OVER THE NORTHERN HALF OF THE
AREA. EXCEPT FOR A SLIGHT CHANCE OF LINGERING STORMS IN THE EAST
SATURDAY MORNING...THE REMAINDER OF THE WEEKEND SHOULD BE DRY BUT
CONTINUED VERY WARM AND HUMID.

LONG TERM...MONDAY THROUGH THURSDAY...
THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT OVER THE NORTHERN
PLAINS...AND THE DEEP-LAYER MEAN FLOW SUGGESTS THAT THIS ACTIVITY
MAY GRAZE NORTHERN ILLINOIS MONDAY AND ESPECIALLY MONDAY NIGHT.
THEREFORE WILL KEEP SLIGHT CHANCE POPS IN PLACE FOR THOSE AREAS.

AFTER MONDAY...THE STRONG UPPER RIDGE OVER THE SOUTHERN STATES IS
EXPECTED TO BUILD NORTHWARD INTO THE MIDWEST AND ALSO RETROGRADE A
LITTLE WESTWARD FROM THE GULF STATES INTO WEST TEXAS. THIS WILL
RESULT IN THE MAIN WESTERLIES SHIFTING TO A POSITION FROM THE
CENTRAL ROCKIES INTO CANADA NORTH OF THE GREAT LAKES. RESIDUAL LOW
LEVEL BOUNDARY MAY RESIDE ALMOST ANYWHERE UNDER THE WEAK FLOW ACROSS
THE MIDWEST...SO PERIODIC CONVECTION SLOW-MOVING CONVECTION WILL BE
POSSIBLE. HOWEVER...THE CHANCE OF RAIN FOR ANY PARTICULAR LOCATION
WILL BE TOO LOW FOR INCLUSION IN THE FORECASTS THIS FAR IN ADVANCE.
THE ONE THING THAT IS PREDICTABLE IS THAT HEAT/HUMIDITY LEVELS WILL
BE AT/ABOVE NORMAL FOR THE PERIOD.

CHURCHILL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 18, 3:36 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
336 PM CDT THU JUN 18 2009

CORRECTED 3RD SEGMENT

ILZ027>031-037-038-043>046-191200-
CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK-
TAZEWELL-VERMILION-WOODFORD-
336 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS. THESE MAY FORM
ACROSS IOWA THEN MOVE SOUTHEAST THIS EVENING...WITH ANOTHER ROUND
ALONG THIS GENERAL PATH AFTER MIDNIGHT. DAMAGING WINDS WILL BE
THE GREATEST THREAT. SOME LARGE HAIL IS ALSO POSSIBLE...WITH THE
GREATEST THREAT FROM PEORIA NORTHWEST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EVENING.

HEAT INDEX VALUES WILL RANGE FROM 95 TO 100 DEGREES ON FRIDAY
AHEAD OF THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND LATER AFTER
MIDNIGHT...THEN AGAIN ON FRIDAY.

ILZ036-040-041-047-049-050-191200-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
336 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. THESE STORMS MAY
FORM ACROSS IOWA THEN MOVE SOUTHEAST THIS EVENING...WITH ANOTHER
ROUND POSSIBLE AFTER MIDNIGHT. DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE.

SOME MINOR RENEWED RISES WILL OCCUR ON THE ILLINOIS RIVER...AND
THE RIVER WILL REMAIN ABOVE FLOOD STAGE THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

HEAT INDEX VALUES WILL LIKELY REACH THE UPPER 90S ON
FRIDAY...BEFORE THE STORMS ARRIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...AND WILL LIKELY BE
REQUIRED ON FRIDAY.

ILZ042-048-051>057-061>063-066>068-071>073-191200-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD-MOULTRIE-RICHLAND-
SANGAMON-SHELBY-
336 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING.
THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST OUT OF IOWA...CROSSING
ILLINOIS. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. ANOTHER
ROUND OF STORMS IS POSSIBLE AFTER MIDNIGHT...MAINLY NORTH OF I-70.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
LIKELY WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES ON FRIDAY...
BEFORE THE STORMS ARRIVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AND EVENING...THEN IS LIKELY
ON FRIDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:50 AM CDTHeat AdvisoryILXChristian, Clark, Clay, Coles, Crawford, Cumberland and 12 more9 hr
Jun 19, 10:12 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford22 min
Jun 19, 2:21 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell54 min
Jun 19, 3:00 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford60 min
Jun 19, 3:10 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford65 min
Jun 19, 3:41 PM CDTSevere Thunderstorm WarningILXDeWitt, Piatt49 min
Jun 19, 3:49 PM CDTSevere Thunderstorm WarningILXMcLean41 min
Jun 19, 3:58 PM CDTSevere Thunderstorm WarningILXSchuyler47 min
Jun 19, 4:21 PM CDTSevere Thunderstorm WarningILXChampaign54 min
Jun 19, 4:21 PM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Scott39 min
Jun 19, 4:30 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Knox, Mason, Schuyler45 min
Jun 19, 4:59 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Sangamon, Scott46 min
Jun 19, 5:01 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion59 min
Jun 19, 5:03 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Marshall, Mason, Peoria, Stark and 2 more42 min
Jun 19, 5:21 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon39 min
Jun 19, 5:30 PM CDTSevere Thunderstorm WarningILXMcLean, Marshall, Tazewell, Woodford45 min
Jun 19, 5:36 PM CDTSevere Thunderstorm WarningILXLogan, Menard39 min
Jun 19, 5:39 PM CDTTornado WarningILXVermilion51 min
Jun 19, 5:53 PM CDTSevere Thunderstorm WarningILXKnox, Stark45 min
Jun 19, 5:59 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon46 min
Jun 19, 6:04 PM CDTAreal Flood AdvisoryILXDeWitt, Logan, Macon3 hr
Jun 19, 6:08 PM CDTTornado WarningILXDeWitt29 min
Jun 19, 6:20 PM CDTSevere Thunderstorm WarningILXChristian40 min
Jun 19, 6:30 PM CDTSevere Thunderstorm WarningILXChampaign, McLean, Piatt45 min
Jun 19, 6:34 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Woodford31 min
Jun 19, 6:42 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Douglas, Moultrie, Shelby48 min
Jun 19, 6:56 PM CDTTornado WarningILXChampaign16 min

Nearby

River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.